MAUDE Adverse Event Report: SYNTHES MONUMENT MATRIXMANDIBLE 1.5MM DRILL BIT MQC/125MM F/03.503.045/047; DRILL, BONE, POWERED

SYNTHES MONUMENT MATRIXMANDIBLE 1.5MM DRILL BIT MQC/125MM F/03.503.045/047; DRILL, BONE, POWERED
Catalog Number 03.503.479
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Hospital contact telephone: (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review for part #03.503.479, synthes lot#us94851 ncr us1008616 was generated for one part with gray paint on shaft of part above part number etch.This was determined to be an anomaly and part was scrapped.This non-conformance is not relevant to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Release to warehouse date: 21-aug-2008, 25-may-2010, 13-jul-2010.Supplier: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it is reported the drill bit with stop was received broken.No patient or surgical involvement.This report is for one (1) drill bit with stop.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device (matrixmandible 1.5mm drill bit mqc/125mm f/03.503.045/047, part number 03.503.479, lot number us94851).The subject device was returned with the complaint condition stating: the visual inspection of the returned drill bits has shown that approximately 25 mm from the fluted tip sections are broken off.The broken tips were not returned for evaluation.Additionally, there are a lot of wear marks and scratches at the whole instrument visible.The color marks are partially disappeared.Nonconformance was generated for one part with gray paint on shaft of part above part number etch.This was determined to be an anomaly and part was scrapped.This non-conformance is not relevant to the complaint condition.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.These parts were manufactured at a supplier.The incoming inspection after the manufacturing of the products has shown no deviations or non-conformances.The parts were measured and the review of the dhr review has shown that the correct material was used.Further investigation has shown that these instruments were manufactured in august 2008.Measurement outer diameter ø1.5: gage: 3-03-17585; tolerance ø1.5 +0.01/-0.014; result of both drill bits are: ø1.5 "pass".Based on these findings we exclude any manufacturing related issue.Based on the provided information we are not able to determine the exact cause which has led to this breakage.As these parts are now more than 8 years old, we suppose that the damages were caused due to wear and tear over the years.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE 1.5MM DRILL BIT MQC/125MM F/03.503.045/047
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6540954
Report Number1719045-2017-10401
Device Sequence Number75127
Product Code DZI
UDI-Device Identifier07611819975279
UDI-Public(01)07611819975279(10)US94851
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.479
Device Lot NumberUS94851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date06/15/2017
06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1